Alert archive / Washington / Gale Warnings in 2015
Gale Warning 5, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Feb 6, 2015, 6:26 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2015, 6:26 AM PST (14:26 UTC)
- Expired
- Feb 6, 2015, 10:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
315 WHUS76 KSEW 061426 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 626 AM PST FRI FEB 6 2015 PZZ132-133-062230- /O.UPG.KSEW.SC.Y.0022.000000T0000Z-150207T0200Z/ /O.NEW.KSEW.GL.W.0005.150206T1426Z-150206T1800Z/ /O.NEW.KSEW.SC.Y.0024.150206T1800Z-150207T0200Z/ /O.CON.KSEW.GL.A.0005.150207T0200Z-150207T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 626 AM PST FRI FEB 6 2015 ...GALE WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING. * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS THIS AFTERNOON...THEN RISING TO 25 TO 35 KNOTS AGAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-062230- /O.CON.KSEW.GL.W.0004.000000T0000Z-150206T1800Z/ /O.CON.KSEW.SC.Y.0022.150206T1800Z-150207T0200Z/ /O.CON.KSEW.GL.A.0005.150207T0200Z-150207T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 626 AM PST FRI FEB 6 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING THROUGH LATE TONIGHT... * SEAS...COMBINED SEAS 14 TO 18 FEET. * WIND...SOUTH 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS THIS MORNING...THEN RISING TO 25 TO 35 KNOTS AGAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-062230- /O.CON.KSEW.SC.Y.0022.000000T0000Z-150207T0200Z/ /O.CON.KSEW.GL.A.0005.150207T0200Z-150207T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 626 AM PST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING THROUGH LATE TONIGHT... * SEAS...COMBINED SEAS 10 TO 13 FEET. * WIND...SOUTH 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS EARLY THIS MORNING...THEN RISING TO 25 TO 35 KNOTS AGAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-062230- /O.CON.KSEW.RB.Y.0006.000000T0000Z-150207T0600Z/ GRAYS HARBOR BAR- 626 AM PST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * BAR CONDITION...ROUGH. * COMBINED SEAS...12 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-135-062230- /O.CON.KSEW.SC.Y.0022.000000T0000Z-150207T1200Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 626 AM PST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...SOUTH TO SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-062230- /O.CON.KSEW.SC.Y.0022.000000T0000Z-150207T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 626 AM PST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND...EASTERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
151 WHUS76 KSEW 061708 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 908 AM PST FRI FEB 6 2015 PZZ150-153-156-170-173-176-070115- /O.CON.KSEW.GL.W.0004.000000T0000Z-150206T1800Z/ /O.EXT.KSEW.SC.Y.0022.150206T1800Z-150207T1700Z/ /O.CAN.KSEW.GL.A.0005.150207T0200Z-150207T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 908 AM PST FRI FEB 6 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST SATURDAY... ...GALE WATCH IS CANCELLED... * SEAS...COMBINED SEAS 14 TO 18 FEET. * WIND...SOUTH 25 TO 35 KNOTS...EASING TO 20 TO 30 KNOTS THIS AFTERNOON THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-070115- /O.CON.KSEW.GL.W.0005.000000T0000Z-150206T1800Z/ /O.EXT.KSEW.SC.Y.0024.150206T1800Z-150207T1700Z/ /O.CAN.KSEW.GL.A.0005.150207T0200Z-150207T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 908 AM PST FRI FEB 6 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST SATURDAY... ...GALE WATCH IS CANCELLED... * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS LATE THIS MORNING THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-070115- /O.EXT.KSEW.SC.Y.0022.000000T0000Z-150207T1700Z/ /O.CAN.KSEW.GL.A.0005.150207T0200Z-150207T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 908 AM PST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST SATURDAY... ...GALE WATCH IS CANCELLED... * WIND...SOUTH WIND 20 TO 30 KNOTS THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-070115- /O.EXT.KSEW.RB.Y.0006.000000T0000Z-150207T1700Z/ GRAYS HARBOR BAR- 908 AM PST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 AM PST SATURDAY... * BAR CONDITION...ROUGH...EXCEPT SEVERE AROUND MAXIMUM EBB CURRENTS. * COMBINED SEAS...12 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-135-070115- /O.EXT.KSEW.SC.Y.0022.000000T0000Z-150207T1700Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 908 AM PST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST SATURDAY... * WIND...SOUTH TO SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-070000- /O.CON.KSEW.SC.Y.0022.000000T0000Z-150207T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 908 AM PST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND...EASTERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 6, 3:06 AM PST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 6, 3:06 AM PST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
306 AM PST FRI FEB 6 2015
.SYNOPSIS...MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE
PACIFIC NORTHWEST THROUGH SUNDAY. UPPER LEVEL TROUGHS EMBEDDED THE
FLOW WILL BRING PERIODS OF MODERATE TO HEAVY RAIN AND LOCALLY WINDY
CONDITIONS TO THE AREA THROUGH SATURDAY NIGHT. AFTER A BRIEF LULL ON
SUNDAY AN UPPER LEVEL LOW WILL BRING MORE RAIN LATE SUNDAY THROUGH
MONDAY NIGHT. A LARGE UPPER LEVEL RIDGE WILL BRING DRY WEATHER
TUESDAY THROUGH THURSDAY.
&&
.SHORT TERM...MOIST SW FLOW ALOFT CONTINUES OVER W WA THIS
MORNING...BRINGING RAIN TO THE LOWLANDS AND HEAVY RAIN TO THE
MOUNTAINS. THE 100-120 KT 300 MB JET STREAK OVER THE AREA IS
SUPPORTING THE HEAVY RAIN. WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL
SHORTWAVE TROUGH EMBEDDED IN THE FLOW OVER SW WA AT 09Z PROVIDING
EXTRA LIFT...WITH AN ADDITIONAL SHORTWAVE OFF THE OREGON COAST THAT
COULD IMPACT THE AREA. THE OLYMPICS HAVE BEEN GETTING THE HEAVIEST
RAIN BY FAR...OVER 3 INCHES IN SPOTS IN THE PAST 12 HOURS.
THE MODELS REMAIN CONSISTENT IN MAINTAINING THE HEAVIEST RAIN OVER W
WA UP THROUGH ABOUT 18Z. SOUTHERLY 850 MB FLOW WILL BE PEAKING AT
50-65 KT AT 12Z WHILE THE 300 MB JET STREAK IS STILL OVERHEAD. BY
18Z 850 MB WINDS WILL BE WEAKENING AND THE 300 MB JET STREAK WILL BE
SHIFTING E. THIS EXPECTED DECREASE OR LULL IN THE RAIN WILL LAST
THROUGH THIS EVENING. ANOTHER UPPER LEVEL SHORTWAVE TROUGH
APPROACHING FROM THE S WILL BRING A PERIOD OF RAIN FROM EARLY
SATURDAY MORNING THROUGH SATURDAY AFTERNOON. AND YET ANOTHER
TRAILING SHORTWAVE WILL KEEP THE RAIN GOING THROUGH SATURDAY NIGHT.
WITH 850 MB WINDS IN THE 30-40 KT RANGE THESE NEXT TWO SHORTWAVES
WILL BE MUCH WEAKER AND PACK LESS RAIN.
PRESSURE GRADIENTS ACROSS THE AREA ARE STRONG ENOUGH THIS MORNING
FOR WINDY CONDITIONS ALONG THE COAST AND OVER THE N INTERIOR. SO FAR
THE WINDIEST SPOTS HAVE TOPPED OUT RIGHT AT THE BOTTOM END OF
ADVISORY LEVEL WINDS. THE SURFACE WINDS ARE EXPECTED TO PEAK THIS
MORNING.
AFTER THE SATURDAY NIGHT SHORTWAVE...THE NEXT LULL IN THE RAIN WILL
STILL BE ON SUNDAY AS EXPECTED. SW FLOW ALOFT OVER W WA WILL BE
WEAKENING AS A LARGER DEEPENING UPPER LEVEL LOW TRACKS NE TOWARD THE
AREA. THE GFS AND ECMWF SOLUTIONS ARE FAIRLY CLOSE...BUT THE GFS IS
A LITTLE FASTER WITH THE ASSOCIATED COLD FRONT...BRINGING RAIN UP
ACROSS THE S HALF OF W WA IN THE AFTERNOON.
ALL THIS WARM MOIST SW FLOW ALOFT WILL KEEP THE AIR MASS OVER W WA
RATHER MILD THROUGH THIS WEEKEND...EVEN WITH THE RAIN. MAX TEMPS
WILL BE IN THE MID 50S WITH MIN TEMPS IN THE UPPER 40S TO NEAR 50.
SNOW LEVELS WILL REMAIN BETWEEN 5000-6000 FEET THROUGH MOST OF THE
WEEKEND. KAM
.LONG TERM...THE LARGER MATURE SYSTEM APPROACHING W WA SUNDAY WILL
ARRIVE AS A SLOWER MOVING VERTICALLY STACKED UPPER LEVEL AND SURFACE
LOW. MODELS AGREE ON BRINGING THE ASSOCIATED COLD FRONT NORTHWARD
ACROSS THE AREA SUNDAY NIGHT WITH MAINLY LIGHT RAIN. THE UPPER LEVEL
AND SURFACE LOW WILL FOLLOW RIGHT BEHIND...CROSSING W WA ON
MONDAY...THEN SLIDING E OF THE CASCADES MONDAY NIGHT. GFS LIFTED
INDICES AND MID-LEVEL LAPSE RATES SHOW THE AIR MASS BECOMING MORE
UNSTABLE FOR LOTS OF SHOWERS...BUT WITH LIFTED INDICES TOPPING OUT
AROUND 4...NOT UNSTABLE ENOUGH FOR THUNDER.
GFS/ECMWF REPLACE THE DEPARTING LOW WITH A MODERATE TO HIGH
AMPLITUDE UPPER LEVEL RIDGE ON TUESDAY. THERE COULD BE SOME
LINGERING LIGHT SHOWERS OVER THE CASCADES TUESDAY MORNING...BUT
OTHERWISE IT LOOKS DRY. THE GFS KEEPS THE RIDGE OVER THE AREA AND
THE DRY STRETCH GOING THROUGH FRIDAY WHILE THE ECMWF BRINGS A WEAK
FRONT TO THE COAST ON THURSDAY. WITH THE AIR MASS ALOFT DRYING
RAPIDLY THERE WILL PROBABLY BE A BUNCH OF FOG AROUND TUESDAY MORNING
AND ESPECIALLY WEDNESDAY MORNING. LOW LEVEL OFFSHORE FLOW SHOULD
INCREASE ENOUGH FOR MORE WIDESPREAD SUNSHINE WEDNESDAY AFTERNOON AND
THURSDAY. KAM
&&
.HYDROLOGY...THE HEAVIEST RAIN SO FAR HAS BEEN OVER THE OLYMPIC
MOUNTAINS AS EXPECTED...WITH 24-HOUR AMOUNTS MAINLY IN THE 3 TO 6
INCH RANGE. UP TO 4.5 INCHES OF RAIN HAS FALLEN DURING THE PAST 24
HOURS IN THE WILLAPA HILLS...WHICH MAKES UP THE HEADWATERS OF THE
CHEHALIS RIVER. 2 TO 4 INCHES OF RAIN HAS FALLEN IN THE CASCADES OF
WHATCOM AND SKAGIT COUNTIES...MAINLY AROUND MOUNT BAKER...WITH 1 TO
2.5 INCHES FURTHER SOUTH IN THE CASCADES.
THE SKOKOMISH RIVER ROSE QUICKLY ABOVE FLOOD STAGE THURSDAY
AFTERNOON AND IS JUST A FEW INCHES BELOW ITS MAJOR FLOOD STAGE EARLY
THIS MORNING.
MODELS INDICATE THAT THE PRECIPITATION RATES THAT HAVE BEEN
OCCURRING OVERNIGHT WILL CONTINUE THROUGH LATE THIS MORNING.
EXTRAPOLATING THE BACK EDGE OF THE FRONTAL WAVE OFFSHORE THROUGH
WESTERN WASHINGTON SUPPORTS THAT IDEA.
THE OLYMPICS SHOULD RECEIVE ANOTHER 1 TO 2 INCHES OF PRECIPITATION
THIS MORNING WITH THE SNOW LEVEL STILL AROUND 7000 FT. THE SKOKOMISH
COULD YET REACH ITS MAJOR FLOOD STAGE...AND WE WILL KEEP THAT AS THE
FORECAST THERE. THE OTHER RIVERS THAT FACE THE MOST IMMEDIATE THREAT
OF FLOODING ARE ALSO ON THE OLYMPIC PENINSULA -- NAMELY THE
BOGACHIEL...ELWHA...AND DUNGENESS. FLOOD WARNINGS COULD BE ISSUED
FOR THESE RIVERS ANYTIME THIS MORNING.
THE AREA AROUND MOUNT BAKER...IE THE HEADWATERS OF THE NOOKSACK AND
SKAGIT RIVERS...SHOULD RECEIVE ANOTHER 1 TO 2 INCHES OF RAIN THIS
MORNING AS WELL. NORTHWEST RIVER FORECAST CENTER GUIDANCE SHOWS BOTH
OF THESE RIVERS REACHING FLOOD STAGE LATE TODAY OR THIS EVENING...
BUT CONFIDENCE IN THAT IS NOT ESPECIALLY HIGH.
THE SHORT-TERM FLOOD THREAT ON ALL THE OTHER RIVERS APPEARS TO BE
SOMEWHAT LOWER...BUT THE MOST FLOOD-PRONE OF THEM STILL WARRANT A
FLOOD WATCH AND BEAR WATCHING. IN PARTICULAR THE NISQUALLY...
PUYALLUP NEAR ORTING...AND STILLAGUAMISH RIVERS COULD FLOOD. THE
FLOOD WATCH WILL REMAIN IN EFFECT.
RAINFALL RATES WILL EASE SOMEWHAT LATE TODAY THROUGH TONIGHT...WITH
ANOTHER WAVE OF HEAVIER RAIN ARRIVING SATURDAY. THIS WAVE IS FAST
MOVING AND MAY SERVE ONLY TO PROLONG MINOR FLOODING ON ANY RIVER
THAT IS FLOODING BY THAT POINT. NEW RIVER FLOODING SEEMS UNLIKELY.
THEN MODELS SHOW A LONGER LULL IN PRECIPITATION ON SUNDAY THAT LASTS
INTO SUNDAY EVENING. THE WAVE THAT ARRIVES SUNDAY NIGHT IS ALSO FAST
MOVING AND SEEMS UNLIKELY TO CAUSE ANY MORE FLOODING. PRECIPITATION
WILL TURN MORE SHOWERY MONDAY AND THE FLOOD THREAT SHOULD END.
MCDONNAL
&&
.AVIATION...A FRONTAL SYSTEM WILL MOVE ONSHORE THIS MORNING. ANOTHER
FRONTAL WAVE WILL REACH THE AREA TONIGHT. THE AIR MASS WILL REMAIN
MOIST AND STABLE. THERE WILL BE A MIX OF MID AND LOW CLOUDS WITH
OCCASIONAL REDUCED VISIBILITIES IN HEAVIER RAIN...MOSTLY COAST AND
MOUNTAINS.
KSEA...CEILINGS ARE EXPECTED TO MOSTLY STAY IN THE 4000-7000 FOOT
RANGE BUT LOWER CEILINGS ARE CERTAINLY POSSIBLE AT TIMES. SOUTHERLY
WIND 8-12 KNOTS. SCHNEIDER
&&
.MARINE...A SERIES OF FRONTAL SYSTEMS WILL MOVE THROUGH THE WATERS
OVER THE NEXT FEW DAYS. GALES WILL BE ENDING THIS MORNING AS THE
FIRST FRONT MOVES ONSHORE. ANOTHER ROUND OF GALES IS POSSIBLE FOR
MOST WATERS TONIGHT AS A SECOND FRONTAL WAVE MOVES THROUGH.
THE WEATHER WILL BECOME MORE TRANQUIL EARLY NEXT WEEK AS WEAK HIGH
PRESSURE MOVES OVER THE AREA. THERE WILL BE 12-15 FOOT SOUTHWEST
SWELL OVER THE COASTAL WATERS THROUGH THE WEEKEND. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNINGS/WATCHES ARE IN EFFECT FOR PARTS OF THE CWA.
PZ...GALE WARNING COASTAL WATERS THROUGH 10 AM.
.GALE WARNING ENTRANCES STRAIT OF JUAN DE FUCA AND NORTHERN
INLAND WATERS THROUGH 4 AM.
.GALE WATCH COASTAL WATERS...ENTRANCES STRAIT OF JUAN DE FUCA...
AND NORTHERN INLAND WATERS TONIGHT.
.SMALL CRAFT ADVISORY ALL OTHER WATERS.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Special weather statement, Feb 6, 3:26 AM PST, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 326 AM PST FRI FEB 6 2015 WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-071230- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 326 AM PST FRI FEB 6 2015 ...HEAVY RAINFALL THAT BEGAN WEDNESDAY NIGHT AND THAT WILL CONTINUE AT TIMES TODAY AND THIS WEEKEND WILL LEAD TO AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... RAINFALL THAT BEGAN WEDNESDAY NIGHT HAS INCREASED SOIL MOISTURE TO MODERATE LEVELS ACROSS WESTERN WASHINGTON. HEAVY RAINFALL AT TIMES TODAY AND THIS WEEKEND WILL PUT EXTRA PRESSURE ON SOIL INSTABILITY...LEADING TO AN INCREASED THREAT OF LANDSLIDES. WITH AN ELEVATED LANDSLIDE THREAT...RAINFALL INDUCED LANDSLIDES ARE POSSIBLE DURING BURSTS OF INTENSE RAINFALL OR WHEN THERE IS HEAVY RAINFALL OVER A PERIOD OF A DAY OR TWO. A GRADUALLY DIMINISHING THREAT OF LANDSLIDES WILL CONTINUE FOR SEVERAL DAYS AFTER THE RAIN ENDS. AREAS MOST SUSCEPTIBLE TO LANDSLIDES UNDER THESE CONDITIONS ARE STEEP COASTAL BLUFFS AND OTHER STEEP HILLSIDES. FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT WWW.WEATHER.GOV/SEATTLE...SELECT LOCAL HYDRO INFO...AND THEN SCROLL DOWN FOR THE LINKS TO THE LANDSLIDE THREAT PAGES. TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE SHALLOW LANDSLIDE HAZARD MAP PAGE AND CLICK ON THE REPORT A LANDSLIDE LINK. A LINK TO THE SHALLOW LANDSLIDE HAZARD MAP CAN BE FOUND AT WWW.WEATHER.GOV/SEATTLE...SELECT LOCAL HYDRO INFO... AND THEN SCROLL DOWN TO THE WASHINGTON STATE LANDSLIDE SHALLOW LANDSLIDE THREAT LINK. WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:53 AM PST | Gale Watch | SEW | 6 hr | |
| Feb 6, 4:48 AM PST | River Flood Warning | SEW | Clallam | 17 hr |
| Feb 6, 4:48 AM PST | River Flood Warning | SEW | Clallam | 17 hr |
| Feb 6, 6:26 AM PST | Small Craft Advisory | SEW | 4 days | |
| Feb 6, 6:43 AM PST | River Flood Warning | SEW | Clallam | 16 hr |
| Feb 6, 9:31 AM PST | River Flood Warning | SEW | Whatcom | 27 hr |
| Feb 6, 9:31 AM PST | River Flood Warning | SEW | Skagit | 35 hr |
| Feb 6, 10:44 AM PST | Areal Flood Warning | SEW | Clallam, Jefferson, Mason | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.